MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0315
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using ruby coil lps, and a lp system detachment handle (lp handle), a non-penumbra microcatheter and a guidewire.During the procedure, the physician advanced a ruby coil lp to the target vessel and attempted to detach it using a handle; however, the ruby coil lp failed to detach.Therefore, the ruby coil lp was removed.The procedure was completed using three new ruby coil lps, the same lp handle and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed, that the embolization coil was intact with the pusher assembly.Further evaluation revealed, that the pet lock was intact on the proximal end of the pusher assembly.This indicates that there was no proper attempt made to detach the embolization coil.If the pusher assembly is not properly inserted into the handle, prior to a detachment attempt, the pet lock will not separate, the pull wire will not retract, and the embolization coil will not detach.Further evaluation revealed, that the ruby coil lp was returned loaded backwards into its introducer sheath.And the pusher assembly had bends and kinks.This damage was likely incidental to the reported complaint.During functional testing, the ruby coil lp was properly re-sheathed into its introducer sheath.Subsequently, the ruby coil lp was advanced through the introducer sheath without an issue.And then was detached using a demonstration handle without an issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12801726
Report Number3005168196-2021-02566
Device Sequence Number5484581
Product Code HCG
UDI-Device Identifier00815948021792
UDI-Public00815948021792
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberRBYLP0315
Device Catalogue NumberRBYLP0315
Device Lot NumberF107714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005